Pulmonary embolism: a complication of endoscopic variceal treatment.
Аннотация
Gastric varices (GVs) are dilated veins in the stomach submucosa, typically caused by portal hypertension. A prompt diagnosis is needed, given the significant risk of bleeding and mortality. Endoscopic cyanoacrylate injections are widely adopted for treating GV due to their efficacy in preventing rebleeding with lower complication rates. Although rare, cyanoacrylate injections can lead to pulmonary embolism (PE) via the migration of glue through portosystemic shunts or other vascular pathways into the pulmonary circulation. Diagnosing cyanoacrylate glue pulmonary emboli can be challenging due to its radiopaque nature on imaging. We present a case of a male patient in his 50s, with liver cirrhosis who developed a PE following an endoscopic cyanoacrylate injection for an isolated gastric varix. The patient presented with pleuritic chest pain and haemoptysis, and CT chest revealed evidence of glue embolisation material within both lungs. Treatment with supportive care and close monitoring improved and resolved symptoms.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.